Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 230, NWS Louisville, KY

July 4, 20164 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 4, 2016, 1:11 PM EDT for 4 counties in Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2016, 1:11 PM EDT (17:11 UTC)
Expired
Jul 4, 2016, 1:45 PM EDT
In force
34 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bourbon County, KY, Clark County, KY, Fayette County, KY, Nicholas County, KY

The radar

The Jackson,KY radar (KJKL), 92 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 1:27 PM EDTTSTM WND DMGParis, KYTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

273 
WUUS53 KLMK 041711
SVRLMK
KYC017-049-067-181-041745-
/O.NEW.KLMK.SV.W.0230.160704T1711Z-160704T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
111 PM EDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FAYETTE COUNTY IN CENTRAL KENTUCKY...
  SOUTH CENTRAL NICHOLAS COUNTY IN CENTRAL KENTUCKY...
  SOUTHERN BOURBON COUNTY IN CENTRAL KENTUCKY...
  NORTHERN CLARK COUNTY IN CENTRAL KENTUCKY...

* UNTIL 145 PM EDT

* AT 111 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BRYAN
  STATION...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LEXINGTON...WINCHESTER...PARIS...CADENTOWN...CHEVY CHASE...BRYAN
  STATION...HIGHLANDS...THOROUGHBRED ACRES...NORTHLAND AND NORTH
  MIDDLETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3817 8400 3813 8406 3812 8408 3795 8398
      3796 8449 3817 8452 3827 8397 3820 8397
TIME...MOT...LOC 1711Z 257DEG 32KT 3807 8439 

HAIL...<.75IN
WIND...60MPH
 
$$

RAS
4 follow-up statements
008 
WWUS53 KLMK 041725
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
125 PM EDT MON JUL 4 2016

KYC017-049-067-181-041745-
/O.CON.KLMK.SV.W.0230.000000T0000Z-160704T1745Z/
FAYETTE KY-NICHOLAS KY-BOURBON KY-CLARK KY-
125 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR NORTHEASTERN FAYETTE...SOUTH CENTRAL NICHOLAS...SOUTHERN BOURBON
AND NORTHERN CLARK COUNTIES...

AT 125 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
PARIS...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...PARIS...NORTH MIDDLETOWN...CLINTONVILLE...OLD PINE GROVE...
THOMSON...FENWICK...JUDIANNE ESTATES...SILVER LAKE AND CONSTANT STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3817 8400 3813 8406 3812 8408 3795 8398
      3796 8439 3820 8436 3827 8397 3820 8397
TIME...MOT...LOC 1725Z 257DEG 32KT 3810 8423 

HAIL...<.75IN
WIND...60MPH
 
$$

ZT
312 
WWUS53 KLMK 041732
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 PM EDT MON JUL 4 2016

KYC067-041741-
/O.CAN.KLMK.SV.W.0230.000000T0000Z-160704T1745Z/
FAYETTE KY-
132 PM EDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAYETTE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
FAYETTE COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3817 8400 3812 8408 3795 8398 3796 8425
      3804 8429 3807 8429 3822 8424 3827 8397
      3820 8397
TIME...MOT...LOC 1731Z 257DEG 32KT 3811 8416 

$$

KYC017-049-181-041745-
/O.CON.KLMK.SV.W.0230.000000T0000Z-160704T1745Z/
NICHOLAS KY-BOURBON KY-CLARK KY-
132 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR SOUTH CENTRAL NICHOLAS...SOUTHEASTERN BOURBON AND NORTHERN CLARK
COUNTIES...

AT 131 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SIDEVIEW...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...PARIS...NORTH MIDDLETOWN...CLINTONVILLE...OLD PINE GROVE...
THOMSON...JUDIANNE ESTATES...SILVER LAKE...CONSTANT STATION AND SEWELL
SHOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3817 8400 3812 8408 3795 8398 3796 8425
      3804 8429 3807 8429 3822 8424 3827 8397
      3820 8397
TIME...MOT...LOC 1731Z 257DEG 32KT 3811 8416 

HAIL...<.75IN
WIND...60MPH
 
$$

RAS
981 
WWUS53 KLMK 041745
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 PM EDT MON JUL 4 2016

KYC017-049-181-041755-
/O.EXP.KLMK.SV.W.0230.000000T0000Z-160704T1745Z/
NICHOLAS KY-BOURBON KY-CLARK KY-
145 PM EDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NICHOLAS...
SOUTHEASTERN BOURBON AND NORTHERN CLARK COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL KENTUCKY.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3817 8400 3812 8408 3795 8398 3796 8425
      3804 8429 3807 8429 3822 8424 3827 8397
      3820 8397
TIME...MOT...LOC 1743Z 257DEG 32KT 3811 8416 

$$

RAS
647 
WWUS53 KLMK 041745 RRA
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 PM EDT MON JUL 4 2016

KYC017-049-181-041755-
/O.EXP.KLMK.SV.W.0230.000000T0000Z-160704T1745Z/
NICHOLAS KY-BOURBON KY-CLARK KY-
145 PM EDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NICHOLAS...
SOUTHEASTERN BOURBON AND NORTHERN CLARK COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL KENTUCKY.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3817 8400 3812 8408 3795 8398 3796 8425
      3804 8429 3807 8429 3822 8424 3827 8397
      3820 8397
TIME...MOT...LOC 1743Z 257DEG 32KT 3811 8416 

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:45 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 4, 10:45 AM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1045 AM EDT MON JUL 4 2016

...Forecast Update...
Issued at 1040 AM EDT Mon Jul 4 2016

Parade of MCVs is shaping up with one paralleling I-70 from east-
central Illinois into west-central Indiana, and another swirl
evident over the Missouri Bootheel. Precip shield associated with
the lead disturbance currently affecting southern Indiana and
central Kentucky, with the strongest convection paralleling the Ohio
River from Clark County in Indiana down to Ohio County. This precip
is moving into areas that got some of the heavier rains last night,
so will watch closely for potential flooding problems. We seem to be
getting by with Flood Advisories as these rains affected some areas
of southern Indiana this morning.

That being said, with this precip moving through, and another wave
likely to generate additional precip this afternoon, we will likely
need a quick trigger on potential Flash Flood Warnings. Flash
Flood Guidance is under 1.5 inches for 1 hr in quite a few
locations, and that won't be hard to realize in any stronger
storms. Will freshen up the Flash Flood Watch but otherwise leave
it as is. Extent of the ongoing precip will limit our ability to
destabilize, so severe potential is not looking as great this
afternoon. However given the very moist environment, precip
loading will be enough to generate locally damaging winds in areas
that get even the most marginal instability.

.SHORT TERM (Now through Tuesday)...
Issued at 300 AM EDT Mon Jul 4 2016

...STRONG TO SEVERE THUNDERSTORMS WITH TORRENTIAL RAINFALL EXPECTED
TODAY AND INTO TONIGHT...

...FLASH FLOOD WATCH EXPANDED TO COVER ENTIRE WFO LMK FORECAST AREA
AND EXTENDED IN TIME UNTIL TUESDAY MORNING...

East-west oriented line of convection continues to train across
southern Kentucky this morning.  The storms have been rather
progressive in their movement to the east, but light to moderate
rainfall will continue across our far southern KY counties along the
KY/TN border for the next several hours.  Further north, convection
has been rather sparse as the area it is in an area of subsidence in
the wake of the perturbation that moved through last evening.  This
lull in precipitation will be short lived as additional convection
associated with the low-level jet pushes into western KY this
morning and will start to affect our western counties in the next
few hours.  Temperatures remain rather mild this morning with most
locations in the lower 70s.  A few upper 60s were noted over our far
northern Bluegrass counties.

For today and tonight, decaying quasi-stationary frontal boundary
draped across the region is expected to further weaken while
shifting to the north.  This will effectively put the region solidly
in the warm sector.  Broad low-level moisture characterized by low-
mid 70 dewpoints will be well established across the region.  Model
proximity soundings show large warm cloud depths and perceptible
water values well over 2 inches across the area.  The model guidance
suggests that another weakening/sheared out mid-level perturbation
will move across the region today sparking another round of
convection with torrential rainfall.  Convection should intensify
throughout the day as diabatic heating increases...especially across
southern KY where a lesser amount of cloudiness may be found this
afternoon.

Overall environmental shear profiles are not as strong as what we
saw on Sunday.  However, 40-45kts of of mid-high level flow within
the progressive scheme will sustained updrafts with any convection
that develops.  Convective scheme looks to be multi-cellular
clusters...probably several in number moving across the region.
Given the overall moist profiles, the storms will likely become
precipitation loaded and as convective cores collapse will produce
scattered damaging wind gusts.  Convection will likely diminish in
intensity late tonight as the boundary layer stabilizes and the mid-
level perturbations head on off to the east.

QPF amounts will be rather impressive again today as storms will
have adequate moisture to work with.  Widespread amounts of 2-3
inches with locally higher amounts will be possible across the
region.  For this reason, the Flash Flood Watch has been expanded to
cover the entire forecast area and has been extended in time through
the overnight period tonight.  For more details, see the hydrology
section below.

Temperatures today will feature another gradient with upper 70s to
the lower 80s in the north with mid-upper 80s across the south.  The
gradient may not be all that uniform however as pockets of clearing
may develop.  Within those pockets, strong insolation could allow
temps to rise into the upper 80s to the lower 90s.  Overnight lows
tonight will remain mild with lows in the 70s.

For Tuesday, mid-level heights will attempt to rise a bit across the
region as mid-level ridge to the south attempts to expand to the
north.  Latest round of model data suggests that iso-sct storms will
be possible...but mainly focused across southern KY.  High will be
tempered by clouds but highs should warm into the mid-upper 80s.

.LONG TERM (Tuesday Night through Sunday)...
Issued at 306 AM EDT Mon Jul 4 2016

In the long term, the synoptic pattern across NOAM is forecast to
remain quite zonal across the mid-latitudes with a more amplified
pattern across the higher latitudes across Canada.  Mid-level ridge
across the southern latitude will attempt to raise heights across
the region through the period.  However, the progressive westerly
flow aloft will likely keep the ridge from building too far
northward this week.  Instead, we're likely to remain on the
northern edge of the mid-level ridge and several perturbations
within the flow will likely impact the region in the mid-late week
time frame.  Temporal timing in this time period with these
perturbations will remain rather poor as the models will struggle
with the individual disturbances moving within the flow.  As it
stands now, it appears that higher chances of precipitation look in
the offing for Thursday and into Friday.

The flow pattern looks to become more amplified by late week as
significant troughing looks to develop across the western CONUS and
a corresponding ridge develops in the nation's mid-section.  This
will allow heights to fall across the eastern CONUS and another
frontal boundary will head for the region as we get toward the
weekend.  This will further result in more convective chances as the
boundary sags through the region.  Main forecast challenge here is
whether the boundary clears the region or hangs up once again. Given
the pattern over the last few weeks and taking into account global
teleconnection patterns, it is more likely that the pattern will de-
amplify again with additional perturbations rolling through the
region by late in the weekend and into next week.  The net result
here is that while temperatures will be seasonal, precipitation is
likely to average above normal through the period.

Daily highs will warm into the upper 80s to near 90, with overnight
lows in the lower 70s.  Dewpoints through the week will remain
elevated and that could push daily afternoon heat indices near 100
at times.

&&

.AVIATION (12Z TAF Update)...
Issued at 648 AM EDT Mon Jul 4 2016

An effective warm front continues to slowly lift north this morning.
Along it, showers and thunderstorms have developed.  These storms
have already moved out of BWG, but they will shift northeast through
SDF/LEX during the mid morning hours.  Expect briefly heavy rain
(IFR vsbys possible at SDF) and a few strokes of lightning.  The
incoming precip should help raise bases back to high-end MVFR or low-
end VFR at SDF/LEX later this morning, while BWG will remain VFR
through the early afternoon.

By early this afternoon, an additional round of showers and
thunderstorms is expected to develop.  It is tough to time these
into the terminals, so have gone with a broad TEMPO group for now.
Any storm will be capable of IFR vsbys in heavy rain, along with
gusty and variable winds.  The more widespread thunderstorm activity
should end by early this evening, leaving a few lingering showers
overnight.  Guidance is suggestive that some low stratus will
develop early Tuesday morning, with low-end MVFR or even IFR cigs
possible, especially at BWG.

&&

.LMK Watches/Warnings/Advisories...
KY...Flash Flood Watch through Tuesday morning for KYZ023>043-045>049-
     053>057-061>067-070>078-081-082.

IN...Flash Flood Watch through Tuesday morning for INZ076>079-083-084-
     089>092.

&&

Update.........RAS
Short Term.....MJ
Long Term......MJ
Aviation.......KJD
Hazardous weather outlook, Jul 4, 3:25 AM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 AM EDT MON JUL 4 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-050730-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
325 AM EDT MON JUL 4 2016 /225 AM CDT MON JUL 4 2016/

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA
TODAY. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH DAMAGING
WINDS BEING THE PRIMARY SEVERE WEATHER HAZARD. IN
ADDITION...TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THE STORMS.
THIS HEAVY RAINFALL COMBINED WITH THE HEAVY RAINFALL ON SUNDAY
WILL POSE A RISK OF LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH DAY THROUGH THE
END OF THE WEEK AS SEVERAL DISTURBANCES MOVE THROUGH A WARM, MOIST
ATMOSPHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ

In the hours before

Local storm report, Jul 4, 10:40 AM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1040 AM EDT MON JUL 4 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FLOOD            ENGLISH                 38.33N 86.46W
07/04/2016                   CRAWFORD           IN   LAW ENFORCEMENT

            TRAINED SPOTTER RELAYED LAW ENFORCEMENT
            REPORT OF FLOODING ON SR 37 IN ENGLISH. BLUE
            RIVER OVERFLOWING ONTO ROADWAY.

&&

BJS
Special weather statement, Jul 4, 11:19 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1119 AM EDT MON JUL 4 2016

KYZ024-026>028-041545-
OHIO-HARDIN-GRAYSON-BRECKINRIDGE-
1119 AM EDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OHIO...SOUTHWESTERN
HARDIN...GRAYSON AND SOUTHEASTERN BRECKINRIDGE COUNTIES...

AT 1118 AM EDT/1018 AM CDT/...A STRONG THUNDERSTORM WAS 15 MILES EAST
OF HARTFORD...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
LEITCHFIELD...CLARKSON...CANEYVILLE...CONCORD...ROSINE...CENTERVIEW...
LACON...EVELEIGH...COBBLERS KNOB AND WINDY HILL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3774 8622 3747 8607 3739 8660 3740 8661
      3739 8662 3737 8675 3750 8682
TIME...MOT...LOC 1518Z 249DEG 37KT 3748 8662

SCHOETTMER
Special weather statement, Jul 4, 12:19 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1219 PM EDT MON JUL 4 2016

KYZ034>036-039>041-047-048-041645-
FRANKLIN-MERCER-WOODFORD-SCOTT-SHELBY-FAYETTE-ANDERSON-JESSAMINE-
1219 PM EDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAYETTE...SOUTHERN
FRANKLIN...NORTHWESTERN JESSAMINE...SOUTHEASTERN SHELBY...SOUTHERN
SCOTT...WOODFORD...NORTHWESTERN MERCER AND ANDERSON COUNTIES...

AT 1219 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAWRENCEBURG...MOVING
EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...GEORGETOWN...NICHOLASVILLE...LAWRENCEBURG...VERSAILLES...
MEADOWTHORPE...CARDINAL HILL...DUNBAR HIGH SCHOOL...FAYETTE MALL AND U K
ARBORETUM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3792 8453 3791 8511 3791 8513 3803 8511
      3803 8510 3804 8511 3813 8510 3822 8444
TIME...MOT...LOC 1619Z 263DEG 31KT 3806 8498

SCHOETTMER
Special weather statement, Jul 4, 12:52 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1252 PM EDT MON JUL 4 2016

KYZ041-041715-
FAYETTE-
1252 PM EDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE COUNTY...

AT 1251 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUNBAR HIGH SCHOOL...
MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THOSE ATTENDING OUTDOOR EVENTS IN LEXINGTON ARE IN THE PATH OF THIS
STORM AND SHOULD PREPARE FOR THE EXPECTED WEATHER CONDITIONS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3801 8430 3801 8431 3799 8433 3796 8432
      3798 8457 3799 8459 3806 8459 3809 8433
      3808 8433 3809 8431 3806 8428 3804 8429
TIME...MOT...LOC 1651Z 266DEG 36KT 3802 8464

SCHOETTMER
Local storm report, Jul 4, 12:55 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1255 PM EDT MON JUL 4 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     HEAVY RAIN       1 S PILOT KNOB          38.27N 86.35W
07/04/2016  M3.60 INCH       CRAWFORD           IN   TRAINED SPOTTER

            TOTAL SINCE 8 AM SUNDAY.

&&

RAS
Special weather statement, Jul 4, 12:56 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1256 PM EDT MON JUL 4 2016

KYZ040-041-047-048-057-041730-
MERCER-WOODFORD-FAYETTE-MADISON-JESSAMINE-
1256 PM EDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAYETTE...NORTHWESTERN
MADISON...JESSAMINE...SOUTHERN WOODFORD AND NORTHEASTERN MERCER
COUNTIES...

AT 1256 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF
HARRODSBURG...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...NICHOLASVILLE...FAYETTE MALL...VETERANS PARK...CADENTOWN...U K
ARBORETUM...CHEVY CHASE...WILMORE...KEENE AND ATHENS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3782 8432 3782 8468 3783 8468 3782 8470
      3782 8485 3792 8491 3807 8436 3792 8434
      3791 8435 3791 8434 3790 8435 3789 8433
TIME...MOT...LOC 1656Z 262DEG 32KT 3788 8482

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:01 PM EDTSevere Thunderstorm WarningLMKGrayson, Ohio29 min
Jul 3, 8:11 PM EDTAreal Flood AdvisoryLMKHardin, Meade2 hr
Jul 3, 8:25 PM EDTSpecial Weather StatementLMKBullitt35 min
Jul 3, 8:27 PM EDTTornado WarningLMKBreckinridge, Hardin18 min
Jul 3, 8:48 PM EDTSpecial Weather StatementLMKGrayson27 min
Jul 3, 8:59 PM EDTSpecial Weather StatementLMKNelson46 min
Jul 3, 9:15 PM EDTSpecial Weather StatementLMKHardin, Hart, Larue30 min
Jul 3, 9:26 PM EDTSpecial Weather StatementLMKWashington34 min
Jul 3, 10:02 PM EDTSpecial Weather StatementLMKMercer, Washington43 min
Jul 3, 10:21 PM EDTSpecial Weather StatementLMKTaylor24 min
Jul 3, 10:42 PM EDTSpecial Weather StatementLMKWarren33 min
Jul 4, 9:43 AM EDTAreal Flood AdvisoryLMKMeade6 hr
Jul 4, 11:19 AM EDTSpecial Weather StatementLMKGrayson26 min
Jul 4, 12:19 PM EDTSpecial Weather StatementLMKAnderson, Woodford26 min
Jul 4, 12:24 PM EDTSevere Thunderstorm WarningLMKAnderson, Fayette, Jessamine, Woodford36 min
Jul 4, 12:52 PM EDTSpecial Weather StatementLMKFayette23 min
Jul 4, 12:56 PM EDTSpecial Weather StatementLMKFayette, Jessamine34 min
Jul 4, 1:06 PM EDTAreal Flood AdvisoryLMKHart, Larue6 hr
Jul 4, 1:24 PM EDTSpecial Weather StatementLMKButler36 min
Jul 4, 1:28 PM EDTSpecial Weather StatementLMKButler32 min
Jul 4, 1:44 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren31 min
Jul 4, 1:53 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson37 min
Jul 4, 2:09 PM EDTAreal Flood AdvisoryLMKButler, Edmonson, Grayson, Hart, Warren66 min
Jul 4, 2:10 PM EDTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart, Warren35 min
Jul 4, 2:15 PM EDTSpecial Weather StatementLMKHart30 min
Jul 4, 2:20 PM EDTSevere Thunderstorm WarningLMKAllen, Edmonson, Logan, Simpson, Warren25 min
Jul 4, 2:44 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Metcalfe, Warren31 min
Jul 4, 2:49 PM EDTSpecial Weather StatementLMKHart26 min
Jul 4, 2:50 PM EDTSpecial Weather StatementLMKGreen25 min
Jul 4, 3:00 PM EDTSpecial Weather StatementLMKLogan30 min
Jul 4, 3:05 PM EDTSpecial Weather StatementLMKAllen, Monroe25 min
Jul 4, 3:07 PM EDTAreal Flood AdvisoryLMKBarren, Green, Hart, Metcalfe53 min
Jul 4, 3:10 PM EDTSpecial Weather StatementLMKGreen, Taylor35 min
Jul 4, 3:16 PM EDTSevere Thunderstorm WarningLMKAdair, Green, Taylor29 min
Jul 4, 3:27 PM EDTTornado WarningLMKAdair, Taylor18 min
Jul 4, 3:30 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Taylor30 min
Jul 4, 3:36 PM EDTAreal Flood AdvisoryLMKAdair, Green, Metcalfe, Taylor114 min
Jul 4, 3:39 PM EDTSpecial Weather StatementLMKAdair, Clinton, Cumberland, Russell2 hr
Jul 4, 3:41 PM EDTTornado WarningLMKAdair, Casey19 min
Jul 4, 3:54 PM EDTSevere Thunderstorm WarningLMKCasey, Lincoln, Russell51 min
Jul 4, 3:56 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Lincoln34 min
Jul 4, 4:24 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln, Madison36 min
Jul 4, 5:05 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland25 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.